MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE ONE STEP BUTTON; TUBE, GASTRO-ENTEROSTOMY

BOSTON SCIENTIFIC CORPORATION ENDOVIVE ONE STEP BUTTON; TUBE, GASTRO-ENTEROSTOMY
Model Number M00568530
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown at this time.(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive one step button was used during a gastrostomy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, after connecting the insertion wire to the loop on the endovive one step button, as the catheter was being pulled out from the abdomen reportedly, the tube button got broken.The physician tried to place only the remaining button part however it detached in the stomach.The detached portion was retrieved with the endoscope.The procedure was completed with a new endovive one step button.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown at this time.(b)(4).Visual examination of the returned device revealed that the sheath was peeled away and the button was partially released.The c-flex tubing was broken approximately 1cm of the tubing remained on the distal end of the connector.The c-flex tubing was narrowed near the broken area indicating stretching of material due to tensile force and the broken area was found irregular.The c-flex tubing outer diameter was measured in some points of the device and the narrowed section was found out of specification.The complaint was consistent with the reported incident that the feeding tube was detached.It is most likely that procedural and anatomical factors encountered during the procedure could have affected the device performance and its integrity.Based on the information available and the analysis performed, the investigation conclusion code for the complaint will be documented as adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.
 
Event or Problem Description

Brand Name
ENDOVIVE ONE STEP BUTTON
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8528365
Report Number3005099803-2019-02020
Device Sequence Number1884316
Product Code KGC
UDI-Device Identifier08714729149941
UDI-Public08714729149941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00568530
Device Catalogue Number6853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;